Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 84, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 10, 1995, 1:30 PM EDT for New Hanover County, North Carolina. It was in force for 30 min.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1995, 1:30 PM EDT (17:30 UTC)
- Expired
- Jul 10, 1995, 2:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County New Hanover County, NC
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 101730 RRA SVRILM NCC129-101800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 130 PM EDT MON JUL 10 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATION... IN SOUTHEAST NORTH CAROLINA ...NEW HANOVER COUNTY AT 128 PM EDT A SEVERE THUNDERSTORM WAS ON THE CAPE FEAR RIVER NORTH WEST OF CAROLINA BEACH. MOVEMENT WAS NORTH AT 10 MILES AN HOUR. THE STORM WILL MOVE ALONG THE CAPE FEAR RIVER AND THE TOWARD WILMINGTON THROUGH 2 PM. PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:14 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 10, 10:14 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1013 AM EDT MON JUL 10 1995 RAH & CAE: NO SIG CHNGS FOR FCST. BELIEVE POPS MAY BE TOO HIGH FOR ILM TDAY BUT WILL GO WITH CURRENT TREND FOR CONSISTENCY. SEE NO SIG FOCUS FOR TRW. SEA BREEZE WL LIKELY KICK IN LATER THIS AFTN AS IT DID YDAY...WHICH WASNT ENUF TO PRODUCE MORE THAN MDT CU OVER CWA. SIMILAR SITUATION WL OCCUR TDAY WITH LATE SEA BREEZE BUT WITH DECENT INSTABILITY...FEW TRWl SHOULD ACTUALLY DEVELOP. SEE NO REASON TO CHNG GOINT TEMPS. CWF: AGREE WITH GOING FCST OF GOING SE LATE TDAY OVER NC WATERS AND S OVER SC WATERS. SQI
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:04 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 26 min |
| Jul 10, 4:53 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 52 min |
| Jul 10, 6:30 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.